MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. B1PC; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. B1PC; INTRAOCULAR LENS
Model Number B1PC (+22.00 D)
Medical Device Problem Code Failure to Fold (1255)
Health Effect - Clinical Codes Failure of Implant (1924); Capsular Bag Tear (2639)
Date of Event 08/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial emdr is being submitted to fda as a reportable event that occurred in the usa.Posterior capsule rupture is indicated as a potential adverse event related to iol implantation, as covered under the warnings section of the product's instructions for use (ifu).B1pc: pkg-19-388 00 i51-09-153.01_b1py, b1pc.Regarding section h6 - manufacturer's codes for: type of investigation, findings, and conclusion are pending device return and completion of product investigation.Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
 
Event or Problem Description
Intra-operative complications: posterior capsule rupture, explantation.Lead haptic unfolded inferiorly and broke the bag and doctor had to perform a vitrectomy.Product replaced with another lens immediately during surgery.Patient impact: device explantation.
 
Additional Manufacturer Narrative
This follow-up #1 emdr is being submitted to fda for an event that occurred inside of the usa.The report includes additional information not available/included in the initial report.The product was not returned to the manufacturer and appearance check was not performed.No abnormalities were found in production and inspection records of the product.(serial no.: (b)(6); model: b1pc).From our investigation, we couldn't confirm the reported event.The exact root cause of the event was not determined.However, based on available information, we believe this event was not caused by our product quality.
 
Event or Problem Description
Intra-operative complications: posterior capsule rupture, explantation lead haptic unfolded inferiorly and broke the bag and doctor had to perform a vitrectomy.Product replaced with another lens immediately during surgery.Patient impact: device explantation.

Brand Name
B1PC
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
110 progress
suite 175
irvine CA 92618
Manufacturer (Section G)
HOYA MEDICAL SINGAPORE PTE LTD
455a jalan ahmad ibrahim
singapore, singapore 63993 9
SN   639939
Manufacturer Contact
goutham pendyala
110 progress
suite 175
irvine, CA 92618
9093896317
MDR Report Key17733639
Report Number3006723646-2023-00419
Device Sequence Number12217432
Product Code HQL
UDI-Device Identifier00886158017240
UDI-Public00886158017240
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberB1PC (+22.00 D)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown